Discussion in 'Uncategorized Threads' started by fearlessfain, Oct 6, 2007.
somebody give me the straight skinney on flowmax and cataract sugery,thanks.
Common Prostate Drug Can Cause Problems
With Cataract Surgery
WASHINGTON D.C., August 2006 — Several medical associations have warned patients that the common prostrate drug, Flomax, and similar medications known as alpha-blockers could cause problems during cataract surgery.
Patients on Flomax or similar medications should notify their eye surgeon before undergoing cataract surgery in which the eye's natural, cloudy lens is replaced with an artificial one, according to a joint advisory issued in August 2006 by the American Academy of Ophthalmology, American Society of Cataract and Refractive Surgery, and the American Urological Association.
Flomax, commonly used to treat an enlarged prostate, and other alpha-blockers can cause abnormal movement of muscles controlling the opening and closing of the iris. This muscle movement causes the pupil to appear smaller or larger, in response to the presence or absence of light.
During cataract surgery, the pupil must stay enlarged or dilated to allow the eye surgeon proper visibility while the eye's lens is removed. But Flomax and certain other alpha-blockers including Hytrin, Cardura, and Uroxatral can interfere with pupil dilation, creating a condition known as intraoperative floppy iris syndrome.
Medical experts say cataract surgeons who know that a patient uses these types of medications can take extra precautions, such as use of additional eye drops, to make sure the pupil stays dilated to prevent unexpected complications during cataract surgery. The advisory emphasizes that these alpha-blocker drugs are otherwise safe in relation to vision and eye health.
I had cataract surgery in June in one eye and had no surgery complications due to alpha blockers I have taken for 25 years. I am having the other eye done next Tuesday. I discussed the possible complications with the surgeon. He indicated stronger dilation drops are used and if necessary a mechanical device is used to keep the iris open.
Should be no problem if the Doctor is aware of the drug usage.
NO, NO Guys! You got it all wrong.....Flomax is a laxative. If you take to much of it, your eyes will cross. And if that happens, you can't shoot no more! If you don't believe me, just ask George Bush!
NO NO NO Hip Hoot Flomax is a inhaled steroid so you can breath all that hot air you produce better ..by the way it should make you shoot alot better...what happened????
Are you guys sure that doesn't have something to with being the brand name for some women's sanitary napkins?
At least that is what Shootlow told me.......
Separate names with a comma.